Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 64, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 25, 2018, 4:20 PM MDT for Cheyenne County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 4:20 PM MDT (22:20 UTC)
- Expired
- May 25, 2018, 4:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WUUS53 KGLD 252220
SVRGLD
COC017-252245-
/O.NEW.KGLD.SV.W.0064.180525T2220Z-180525T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
420 PM MDT FRI MAY 25 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Cheyenne County in east central Colorado...
* Until 445 PM MDT
* At 419 PM MDT, a severe thunderstorm was located 6 miles southeast
of Cheyenne Wells, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Cheyenne County in east central Colorado.
This includes Highway 385 between mile markers 146 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 10232 3879 10234 3882 10225 3881 10207
3863 10219
TIME...MOT...LOC 2219Z 306DEG 17KT 3876 10227
HAIL...1.00IN
WIND...60MPH
$$
TL1 follow-up statement
074
WWUS53 KGLD 252234
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
434 PM MDT FRI MAY 25 2018
COC017-252245-
/O.CON.KGLD.SV.W.0064.000000T0000Z-180525T2245Z/
Cheyenne CO-
434 PM MDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 433 PM MDT, a severe thunderstorm was located 10 miles southeast
of Cheyenne Wells, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cheyenne County in east central Colorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 10229 3877 10228 3879 10217 3877 10210
3863 10219
TIME...MOT...LOC 2233Z 306DEG 17KT 3872 10220
HAIL...1.00IN
WIND...60MPH
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:42 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 25, 2:42 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Goodland KS 242 PM MDT Fri May 25 2018 .SHORT TERM...(This evening through Saturday night) Issued at 245 PM MDT Fri May 25 2018 Rest of Today: As of 20Z, extremely isolated convection has developed in association with marginal to moderate diurnal destabilization, little/no CIN, weak convergence along the dryline, and weak convergence invof a subtle surface trough extending from northeast CO into eastern NE. Updrafts are expected to remain isolated, unorganized, and short-lived in nature given weak deep-layer forcing /weak flow aloft/, mid-level warming attendant an H7-H5 ridge building in the lee of the Rockies, and strong DCAPE - which suggests downdrafts will quickly isolate/cut- off updrafts. Sat/Sat night: Expect above normal temperatures and dry conditions as the upper level ridge building in the lee of the Rockies shifts eastward into the Plains in advance of a slow moving upper level low progressing ashore the CA coast. .LONG TERM...(Sunday through Friday) Issued at 245 PM MDT Fri May 25 2018 Long range guidance indicates that the ridge aloft will be suppressed Sun-Mon as the aforementioned upper level low stalls, slowly weakens over the Intermountain West, then ejects ENE across the Central Plains on Tue. Above normal temperatures will persist early in the period (Sun), however, it is difficult to ascertain whether or not this trend will continue through early/mid week as W/SW flow aloft overspreads the Rockies/High Plains and chances for diurnal convection increase. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 945 AM MDT Fri May 25 2018 VFR conditions with clear or mostly clear skies will rule through the TAF period. Light/variable winds today and tonight will become southerly at 10-15 knots by ~15Z Saturday morning and strengthen to 15-25 knots Saturday afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...VINCENT
Hazardous weather outlook, May 25, 9:31 AM MDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 931 AM MDT Fri May 25 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261545- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 931 AM MDT Fri May 25 2018 /1031 AM CDT Fri May 25 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Isolated severe thunderstorms will be possible near the Tri-State border late Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. Vincent
In the hours before
Special weather statement, May 25, 3:54 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Goodland KS 454 PM CDT FRI MAY 25 2018 KSZ003-004-252230- Norton KS-Decatur KS- 454 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NORTON AND SOUTHEASTERN DECATUR COUNTIES UNTIL 530 PM CDT... At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Jennings, or 11 miles east of Oberlin, moving southeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Norcatur, Jennings, Clayton and Kanona. LAT...LON 3977 10046 3987 10040 3981 10008 3959 10020 TIME...MOT...LOC 2154Z 298DEG 19KT 3978 10032 TL
Special weather statement, May 25, 4:04 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
404 PM MDT FRI MAY 25 2018
COZ092-252230-
Cheyenne County CO-
404 PM MDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 430 PM MDT...
At 404 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cheyenne Wells, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cheyenne Wells.
This includes Highway 385 between mile markers 143 and 153.
LAT...LON 3878 10242 3886 10236 3882 10206 3861 10220
3862 10221
TIME...MOT...LOC 2204Z 306DEG 20KT 3878 10232
TLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:41 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 24 min |
| May 25, 4:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.